Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Bluphish

Another thread about Accutane

I had rather severe acne, and I've been on a few antibiotic regimens with your topical creams (differin, benzol.. etc) for the past 5 months. My dermotologist says my acne is still severe but noticebly better and I personally think it's much better - cysts were common for me before, but I've been free from cysts ever since I started and my face is consderibly less red.

So anyway, I came in today to see my derm, he brought up accutane as a possibility. After telling me about all the info, I told him I'd think about it. After browsing through all the info about side effects and whatnot I feel a bit hesitant. I would like to know, from the general public: from those who are taking Accutane and those who got better w/o it: Should I just stick to the antibiotics a bit longer or should I just save time and switch to Accutane.

Share this post


Link to post
Share on other sites

Its probably best to get it as soon as possible if antibiotics offer no permanent results.

Well this is the problem, I find that antibiotics are doing a decent job ... My acne is still bad mind you, but theres an improvement like that i'm cyst-free.. so I figure if I keep with a antibiotic regimen I might actually begin show signs of clearing up. I don't doubt the power of Accutane, it's just that I don't feel like im quite in a position to take some risks (this will change of course if the antibiotics stop working or go no further.)

thanks for your replies :D

Share this post


Link to post
Share on other sites

Trust me

the antibiotics will wear off in a few months.

If you can get on accutane, go for it.

Share this post


Link to post
Share on other sites

When Antibiotic's "wear off" do they really simply wear off and things go back to pre antibiotic state, or can they make you a bit worse off then before? Because I would think even if they wear off, a few months with less acne(less chance of more scars) would be a good thing.

Share this post


Link to post
Share on other sites

i think that the badness comes when you stop taking them, because your body gets used to them?

i would take accutane, it will make your skin better permanently, even if it doesn't keep you clear. i'm 2 weeks in.

Share this post


Link to post
Share on other sites

take it. i wish ive taken it before i had an option like 1.5 years ago and i didnt take it :| i continued with anti biotics which made it ok but after i stoped it came back , now im on tane for 2 months and its so much better already... but prepare for the outbreak :doh:

Share this post


Link to post
Share on other sites

If your dermatologist has suggested it "several times" and still says your acne is severe, GO FOR IT. Don't waste another moment of your life. Check out my gallery - I have seen incredible improvement in 1 month. Trust your derm and trust your instincts. It's not worth it to try to be on antibiotics for the rest of your life. You don't want to become resistant to them!

Oh yes and check my log for the side effects I have experience also.

Oh wait... there are basically none!! (Haha..) Dry lips with an occasional hand rash. Even if you get side effects for a little while it is so worth it when you come off the medication and you are clear. I am seeing improvement and my acne was never severe. I'm sure you'll see improvement if your derm suggested it! Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×